Heat, Franklin
- When
- August 25, 10:00 AM CST to 6:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
An upper level ridge of high pressure was centered over the Ark-La-Tex throughout the third and fourth weeks of August, before expanding east into the Mississippi Valley. This resulted in temperatures climbing into the mid and upper 90s across the western sections of East Texas on August 25th, with little mixing of dew points observed.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was centered over the Ark-La-Tex throughout the third and fourth weeks of August, before expanding east into the Mississippi Valley. This resulted in temperatures climbing into the mid and upper 90s across the western sections of East Texas on August 25th, with little mixing of dew points observed. As a result, heat indices ranged from 105-108 degrees each day across the western sections of East Texas, before better mixing occurred on the 26th with lower heat indices observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 25, 10:00 AM CST, 0 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1100 AM CDT Wed Aug 25 2021
.UPDATE...
Radar imagery from late this morning remains quiet across the
region. Meanwhile, satellite imagery also fairly quiet with cu
developing just to the east of our area at this hour. Expecting
this to change as we head into the afternoon hours with showers
and thunderstorms expected to develop across our southern and some
of our eastern zones. While the best chances will be across our
far southern zones, chances exist generally south of a line from
Jacksonville, TX to Magnolia, AR. Aside from some changes to cloud
cover and PoPs, the remainder of the inherited forecast for today
appears to be on track. Heat Advisory remains in effect through
7:00 PM CDT this evening as heat and high humidity will bring
dangerous heat indices to the area. /33/
&&
.PREV DISCUSSION... /issued 642 AM CDT Wed Aug 25 2021/
AVIATION...
For the ArkLaTex terminals may see some brief 2-4SM BR 12-13Z,
then E/SE winds blowing gently in the Easterlies. The mid to late
aftn heat will allow for some VCTS for KLFK with a chance for even
a couple or few I-20 terminals to be amended. The hot dry wx has
eased to the way side and the Easterlies will have a few tropical
waves headed our way through the weekend with the potential for a
not so gentle cyclone early next work week on the SW LA coast
near 06Z on Tues morning per GFS & ECMWF progs w/ NHC monitoring.
/24/
PREV DISCUSSION... /issued 420 AM CDT Wed Aug 25 2021/
SHORT TERM.../Today through Thursday/
Mostly clear again this morning with a few lingering high clouds
south of I-20. Little change in our east, but air temps are
running a couple or few degrees warmer at our TX sites looking at
our 24 hr change plot. A slight south wind and a tad higher on
dew points this morning with air temps in the mid to upper 70s.
It's 73 at Idabel and Mineola for the coolest and 80 at Monroe and
Shreveport with 81 downtown.
Persistence is hard to beat and our highs for today are very
close to yesterday's effort. The soil is at it's warmest of late
with 81 now at our midnight reading. As far as rain chances, we
have both slight and chance wording on thunderstorms later this
afternoon with models keeping most of any QPF along and south of
I-20. In fact, the model output sky is lacking a bit and we will
rerun the zones to settle on partly cloudy for at least chance
areas.
Otherwise the model output for our Thursday looks much the
same for our region as a whole. However on a good note, guidance
does begin a downward trend on highs for the four state area going
forward. Once again morning our lows may see a continued warming
trend by a degree or two. We did see only a couple of isolated
sites with heat index readings over 110 yesterday, and we have
continued with the previously issued heat advisory area wide
through 7pm this evening. /24/
LONG TERM.../Thursday Night through Tuesday Night/
High pressure aloft which has been in control of our weather pattern
for nearly a week will have weakened and shifted well north of our
region by late in this work week. This pattern will continue to
allow for more of our region to be under the influence of the
easterlies which will be a more favorable pattern for diurnally
driven convection each afternoon and early evening with better rain
chances across our southern half. This pattern will also help to
taper afternoon high temperatures somewhat compared to the middle
and upper 90s our area has experienced the last several days.
By the weekend, we will see a split in the ridge axis across the
Central U.S. A piece of it will remain near the Four Corners Region
of the county with the more dominant ridge anchored across the
Southeast U.S. From here is where significant changes have been made
to the late weekend and first of next week's forecast as our weather
pattern will be greatly dependent on the evolution of a tropical low
forecast to move out of the Caribbean and into the Gulf of Mexico on
Saturday. For the last several days, forecast progs have been
holding onto a stronger ridge axis across the Southern and Central
Plains and given the positioning of the ridge, these progs have
steered the tropical disturbance more west towards the Yucatan, the
Bay of Campeche and eventually, the eastern Mexican Coast or far
South Texas. The ECMWF broke with tradition 36 hours ago with a
track more to the right after entering the Gulf, totally missing the
Yucatan and an eventual track towards the northern Gulf Coast. This
morning, there is suprisingly good model consensus from the
operational GFS, ECMWF and CMC, taking the Yucatan out of play and
bringing a very strong hurricane northward towards the weakness in
the upper ridge axis to our north or somewhere near the extreme
Southeast Texas and/or Southern Louisiana Coast. There are temporal
differences with the big 3 progs but given the general agreement
with a track more to the right or a more northward moving system,
had to adjust pops up beginning Sunday Night through Tuesday Night
and adjust temperatures down which is significantly contrary to the
NBM which is more heavily weighted to persistence so far out in the
forecast and this is far from a persistent forecast. Needless to
say, these progs that are in pretty good agreement this morning
could become in significant disagreement as we approach the weekend
so this forecast could therefore change significantly. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 98 77 97 75 / 30 10 30 20
MLU 98 76 95 73 / 30 0 40 20
DEQ 97 76 97 74 / 10 0 10 0
TXK 97 77 96 75 / 10 0 10 10
ELD 97 74 94 72 / 20 0 20 10
TYR 96 77 95 76 / 10 0 20 10
GGG 95 76 95 73 / 20 10 20 10
LFK 99 76 96 74 / 30 10 50 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
24/13Hazardous Weather Outlook National Weather Service Shreveport LA 428 AM CDT Wed Aug 25 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 428 AM CDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory remains in effect across the entire Four State Region through 7 pm this evening. Look for heat indices to climb to near 105 degrees this afternoon. Isolated to scattered thunderstorms will be possible this afternoon into the early evening hours, mainly across Deep East Texas into portions of Northern Louisiana. Strong wind gusts and frequent cloud to ground lightning will be possible with these storms before they dissipate during the evening hours. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered thunderstorms will continue to be possible during mainly the afternoon and evening hours across portions of the Four State Region through the upcoming weekend with strong wind gusts and frequent cloud to ground lighting accompanying these storms. As we move into early next week, portions of the region could begin seeing potential impacts from an inland moving hurricane Monday into Tuesday of next week. The forecast is far from certain so far out in time but the potential is there for excessive heavy rainfall and damaging wind gusts in association with a weakening tropical system early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight but are encouraged to pay close attention to the forecast concerning a tropical system moving inland across portions of the Four State Region early next week. 13
The national radar mosaic for the moment the first event began.
10 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, August 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974857, 974858, 974859, 974860, 974861, 974862, 974863, 974865, 974868, 974869.